my sister takes at least 10 or more a day. she also is on phenobarbytal for seizures she has been on it for at least 10 years for the last year she is hooked on pain pills anything she can get her hands on. she also has had hernia surgery and it very overweight. i am terrified for her. she has no insurance what could happen to her and where can we get her help
Percocet contains two medicines, oxycodone and acetominophen. The acetominophen in high enough doses can damage the liver and the kidneys.
I don't know what strength percocet she is taking so can't really say if she is taking too much. The strength is listed on the bottle using two numbers such as 5/ 325 where the first number is the milligrams of oxycodone while the second number is the milligrams of acetominophen. She should not be taking anymore than 4000 milligrams of acetominophen in 24 hours.
The phenobarbital increases the damaging affects that the acetominophen can have on the liver. So she may not only be overdosing on the acetominophen but also causing further damage using it with the phenobarbital.
You may need to confront your sister. You may have to inform her doctor of what is going on. Is she prescibed the percocet or is she getting them off the street? You can only get her help if she wants it. Getting her help is the easy part, getting her to want help is were the difficulty lies.
If she wants help, then she can contact an addiction's specialist or go to a group like Narcotics Anonymous which is free. You can only be supportive of her when she decides she wants to get the help. Try not to enable her, helping her out when she needs money for the drugs is only making the problem worse for example.
We are here for you and will help anyway we can, best wishes,
As Laurie said above, the oxycodone component isnt actually as frightening as the acetaminophen component. When folks overdose on combination pain products, like vicodin and Percocet, it is not the narcotic that is harmful as much as the acetaminophen. It is EXTREMELY toxic to your liver. There are folks who take straight oxycodone products (oxycodone is the opioid ingredient in Percocet) that have 30mg/pill several times per day. After time, people become tolerant to the effects of oxycodone and need higher doses to get the same effects whether they be pain relief or a"high" feeling. These people can tolerate very high doses without the same respiratory depressive effects someone who is opiate naive would get. Your sister may need help. She may be taking meds for the wrong reasons or perhaps she started taking them for legit reasons and things just got out of hand. It is an easier road to go down than many realize. Talk to her. Tell her you are concerned. Dont be surprised if she gets angry at first. Tell her you love her and are willing to stand by her in all things and you are concerned her behavior might be harmful to her health. See if you can draw her out. If she will not admit to a problem there is not much you can do but perhaps by talking to her she will realize others have noticed her behavior is out of the norm and will begin to reflect upon her use and hopefully come to a realization herself that she needs help getting off the medicine. It happens to a lot of folks that they start using for legit reasons that get out of control so try not to be too judgemental, just voice your concerns out of love.
- Percocet Information for Consumers
- Percocet Information for Healthcare Professionals (includes dosage details)
- Side Effects of Percocet (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 12 Nov 2010 • 1 answer
If someone has been taking 20 tylenol a day since march. what is happening to the person's body now?
Posted 18 Nov 2010 • 2 answers
Posted 6 Apr 2011 • 3 answers
My boyfriend has been taking anywhere from 4-8 percocets a day for pain since June 17 2011. He also?
Posted 20 Jul 2011 • 3 answers
Posted 25 Apr 2013 • 3 answers